Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 419, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2012, 6:43 PM CDT for Oktibbeha County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 6, 2012, 7:14 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
595
WUUS54 KJAN 062343
SVRJAN
MSC105-070030-
/O.NEW.KJAN.SV.W.0419.120706T2343Z-120707T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 730 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STARKVILLE MOVING SOUTHWEST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHERN MISSISSIPPI.
&&
LAT...LON 3329 8909 3345 8908 3357 8893 3356 8874
3351 8867 3329 8867
TIME...MOT...LOC 2343Z 050DEG 12KT 3348 8881
$$
BK2 follow-up statements
563
WWUS54 KJAN 070006
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT FRI JUL 6 2012
MSC105-070030-
/O.CON.KJAN.SV.W.0419.000000T0000Z-120707T0030Z/
OKTIBBEHA MS-
706 PM CDT FRI JUL 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN OKTIBBEHA COUNTY...
AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CRAIG SPRINGS MOVING SOUTHWEST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STURGIS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHERN MISSISSIPPI.
&&
LAT...LON 3341 8894 3342 8876 3340 8867 3329 8867
3329 8909 3342 8908
TIME...MOT...LOC 0006Z 053DEG 15KT 3329 8894
$$
MRM536
WWUS54 KJAN 070014
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT FRI JUL 6 2012
MSC105-070024-
/O.CAN.KJAN.SV.W.0419.000000T0000Z-120707T0030Z/
OKTIBBEHA MS-
714 PM CDT FRI JUL 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKTIBBEHA COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHERN MISSISSIPPI.
LAT...LON 3341 8894 3342 8876 3340 8867 3329 8867
3329 8909 3342 8908
TIME...MOT...LOC 0014Z 053DEG 15KT 3327 8897
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:48 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 6, 3:48 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 348 PM CDT FRI JUL 6 2012 .DISCUSSION... UNDER A SLIGHT RISK THIS AFTERNOON/EVENING FOR DAMAGING HAIL AND WINDS ACROSS ARKLAMISS VIA THE SPC. THE RISK OF MICROBURSTS IS LIKELY WITH RELATIVELY COOL TEMPERATURES ALOFT AND VERY WARM TEMPS AT THE SURFACE. PW VALUES ARE 1.75 TO 2 INCHES IN THE AREA. THE MORNING/EARLY AFTERNOON CONVECTION AND CLOUDS INHIBITED THE MAIN AFTERNOON ACTIVITY FROM SPROUTING MUCH EARLIER TODAY THOUGH. AS THESE CLOUDS HAVE DISSIPATED THE GROUND HAS WARMED UP BEHIND THEM AND CONDITIONS ARE RIPE AGAIN FOR MULTICELLS IN NORTHERN MS AND SCATTERED ACTIVITY IN THE SOUTH. TONIGHT...MODELS ARE NOT NECESSARILY IN AGREEMENT IN HOW THE OVERNIGHT RAINFALL WILL OCCUR. A THUNDERSTORM COMPLEX OVER NORTHERN AL AND SOUTHERN TN MOVING SOUTHWESTWARD MAY HAVE ENOUGH PUSH BEHIND IT TO EXTEND ITSELF INTO OUR NRN CWA OVERNIGHT...WITH NORTH OF THE HWY 82 CORRIDOR EXPERIENCING THE BRUNT OF IT. OVERNIGHT...AS THE COMPLEX PROGRESSES THROUGH MS IT WILL SLOWLY DISSIPATE AS IT WON'T HAVE ANY BOUYANCY TO FEED OFF OF AS THE SUN GOES DOWN. THE SOUTHERN CWA CAN EXPECT CLEARING OVERNIGHT AND NOT MUCH IN THE CHANCES OF STORMS. THE REST OF THE WEEKEND...A WEAK SHORTWAVE HAS BEEN ROTATING CLOCKWISE AROUND THE H5 RIDGE WHICH IS CENTERED TO OUR NORTHWEST AND HAS BROUGHT DECENT SHOWER ACTIVITY TO THE SOUTH THE PAST COUPLE DAYS. THIS SCATTERED AFTERNOON ACTIVITY WILL CONTINUE SATURDAY INTO SUNDAY. THIS H5 RIDGE WILL THEN BEGIN WEAKENING THIS SUNDAY AND ALLOW A FRONTAL SYSTEM TO MOVE IN EARLY NEXT WEEK ALONG WITH SLIGHLY MORE WIDESPREAD CHANCES FOR RAIN. TEMPERATURES WILL BE SLIGHTLY COOLER AND CLOSER TO NORMAL TOMORROW AND ESPECIALLY ON SUNDAY AS ALL THIS RAIN COOLS THE GROUND. /10/ LONG TERM...SUNDAY THROUGH THURSDAY...UPPER TROUGHING THAT TRACKS WWD INTO THE REGION UNDERNEATH WEAKENING RIDGING WILL STALL OVER THE AREA THIS WEEKEND. TROUGHING WILL REMAIN IN PLACE AS IT PHASES WITH AN UPPER LOW SYSTEM THAT WILL REMAIN LOCKED OVER THE NERN U.S. STATES. A SERIES OF UPPER WAVES WILL DROP ALONG WRN EDGES OF THE UPPER TROUGH...EVENTUALLY DIGGING OUT A MORE AMPLIFIED TROUGH OVER THE ERN U.S. THAT WILL MAINTAIN A WETTER AND COOLER PATTERN OVER THE FORECAST AREA FOR SUN THROUGH NEXT WEEK. THE MODELS ARE IN GENERAL AGREEMENT WITH THE UPPER PATTERN FOR OUR AREA. THEY ALSO DEVELOP A FRONTAL BOUNDARY THAT WILL HANG JUST TO OUR N SUN AND MON BEFORE DRIFTING SLOWLY SWD INTO THE FORECAST AREA AND HANGING ACROSS NRN/CNTRL ZONES THROUGH THE END OF THE FORECAST PERIOD. PRECIPITABLE WATER VALUES WILL REMAIN VERY HIGH THROUGH MUCH OF NEXT WEEK. HEALTHY CAPE VALUES ARE FORECAST DURING THE AFTERNOONS ALTHOUGH LAPSE RATES/VERTICAL TOTALS WILL REMAIN MARGINAL AND SHEAR VALUES LOOK LOW UNTIL LATER IN THE EXTENDED WHEN THE SURFACE BOUNDARY MOVES INTO NRN ZONES. PERIODS OF HEAVIER RAINFALL CAN BE EXPECTED...PARTICULARLY LATER IN THE PERIOD WHEN LOW LEVEL FORCING/CONVERGENCE BEGIN TO INCREASE OVER THE AREA. FOLLOWED MEX MOS POPS BUT RAIN CHANCES MAY NEED TO BE ADJUSTED FOR NEXT WEEK ACCORDING TO WHERE THE BOUNDARY SETS UP. A BREAK FROM HOTTER TEMPERATURES IS ON THE WAY. AN EXTENDED PERIOD OF MORE WIDESPREAD CLOUD COVER AND INCREASED RAIN CHANCES WILL RESULT IN COOLER READINGS WITH HIGHS POSSIBLY REMAINING A LITTLE BELOW NORMAL AT MANY AREAS NEXT WEEK. && .AVIATION... VFR CONDITIONS WILL CONTINUE AT MOST TAF SITES THIS AFTERNOON INTO TONIGHT. AS EXPECTED...SHOWERS AND STORMS HAVE BECOME MORE NUMEROUS ACROSS THE AREA. AS WE SAW YESTERDAY...STRONG WIND GUSTS...PERHAPS AS HIGH AS 50-60 KNOTS...ALONG WITH HAIL...WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. THIS ACTIVITY WILL BE MOVING FROM NORTHEAST TO SOUTHWEST. MOST STORMS SHOULD BE ON THE DECREASE SHORTLY AFTER SUNSET...ALTHOUGH THERE IS SOME POTENTIAL FOR CLUSTERS OF CONVECTION TO CONTINUE MAINLY NORTH OF INTERSTATE 20 WELL INTO THE EVENING HOURS...AND PERHAPS DURING THE OVERNIGHT HOURS. BRIEF MVFR TO LIFR CEILINGS AND OR VISIBILITIES WILL EXIST AT SITES THAT OBSERVE ANY CONVECTION THROUGH THE PERIOD. /19/ && .FIRE WEATHER... MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS AS MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH. FORTUNATELY...SPOTTY RAINFALL HAS OCCURRED OVER THE PAST FEW DAYS IN MANY AREAS...AND THE NUMBER OF LOCATIONS RECEIVING DECENT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK...IT IS POSSIBLE SOME STATE FORESTRY COMMISSIONS MAY CONSIDER LIFTING SOME LOCAL BURN BANS. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 72 91 / 40 46 48 56 MERIDIAN 71 93 71 91 / 40 45 46 45 VICKSBURG 72 95 72 91 / 40 48 49 61 HATTIESBURG 71 93 72 90 / 26 55 23 30 NATCHEZ 71 91 72 90 / 29 62 31 47 GREENVILLE 73 97 73 93 / 40 35 54 68 GREENWOOD 71 96 73 91 / 40 35 56 68 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 6, 2:10 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT FRI JUL 6 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>046-071915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 210 PM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...LATE THIS AFTERNOON THROUGH SATURDAY... A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FROM LATE THIS AFTERNOON INTO THIS EVENING AS HOT AND UNSTABLE CONDITIONS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES DRIFTING ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. IN GENERAL...THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND HAIL UP TO QUARTER SIZE. IN ADDITION...ITS POSSIBLE THAT A WEST SOUTHWESTWARD MOVING CLUSTER OF THUNDERSTORMS COULD ADVANCE ACROSS THE OUTLOOK AREA LATE TONIGHT... POSING YET ANOTHER RISK FOR DAMAGING WIND GUSTS. FOR SATURDAY...ONCE AGAIN A FEW STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON AND EVENING HOURS OVER THE OUTLOOK AREA AS HOT AND HUMID CONDITIONS CONTINUE TO COMBINE WITH WEAK DISTURBANCES ROTATING IN FROM THE EAST. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS RANGING FROM 50 TO 60 MPH ALONG WITH HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...AND AGAIN ON SATURDAY AFTERNOON. LAZ015-016-023>026-MSZ047>066-072>074-071915- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 210 PM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...LATE THIS AFTERNOON THROUGH SATURDAY... A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FROM LATE THIS AFTERNOON INTO THIS EVENING AS HOT AND UNSTABLE CONDITIONS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES DRIFTING ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. IN GENERAL...THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FROM LATE THIS AFTERNOON INTO THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Special weather statement, Jul 6, 5:35 PM CDT, 1 hour 8 minutes before
MSZ029>033-062305-
WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
535 PM CDT FRI JUL 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT FRI JUL 6 2012
A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM WOODLAND TO WEST
POINT AT 535 PM CDT...MOVING SOUTHWEST AT 20 MPH.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN NORTHEASTERN CHOCTAW...CLAY...OKTIBBEHA AND WEBSTER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3332 8876 3337 8925 3365 8943 3373 8930
3373 8920 3375 8919 3374 8904 3376 8903
3376 8894 3377 8893 3362 8858
TIME...MOT...LOC 2235Z 028DEG 15KT 3364 8897
AEGLocal storm report, Jul 6, 6:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 ESE NEW HOPE 33.44N 88.30W
07/06/2012 LOWNDES MS LAW ENFORCEMENT
A TREE WAS DOWNED ACROSS A ROAD NEAR LAKE LOWNDES STATE
PARK
0545 PM TSTM WND DMG 1 E COLUMBUS 33.51N 88.39W
07/06/2012 LOWNDES MS LAW ENFORCEMENT
TREE DOWNED ACROSS POWER LINES AND TREE FELL ON A HOUSE
ON THE EAST SIDE OF COLUMBUS
&&
DLSpecial weather statement, Jul 6, 6:21 PM CDT, 22 minutes before
MSZ038-039-062350-
WINSTON MS-NOXUBEE MS-
621 PM CDT FRI JUL 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT FRI JUL 6 2012
...LINE OF THUNDERSTORMS MOVING SOUTH INTO WINSTON AND NOXUBEE
COUNTIES...
A LINE OF SEVERE STORMS LOCATED FROM 14 MILES NORTH OF BETHEDEN TO 3
MILES SOUTHWEST OF BIGBEE VALLEY AT 619 PM CDT WAS MOVING SOUTH AT
20 MPH. THESE STORMS ARE EXPECTED TO BEGIN AFFECTING NORTHERN
WINSTON AND NOXUBEE COUNTIES BY 7 PM. DANGEROUS CLOUD TO GROUND
LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NOXUBEE AND WINSTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3317 8831 3294 8841 3319 8911 3328 8911
3329 8844 3328 8830
TIME...MOT...LOC 2319Z 020DEG 18KT 3342 8896 3322 8840
BKLocal storm report, Jul 6, 6:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG NEW HOPE 33.45N 88.32W
07/06/2012 LOWNDES MS UTILITY COMPANY
A TREE FELL ACROSS A UTILITY LINE
&&
DLLocal storm report, Jul 6, 6:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST STARKVILLE 33.46N 88.82W
07/06/2012 E60.00 MPH OKTIBBEHA MS STORM CHASER
MULTIPLE REPORTS OF WINDS ESTIMATED OVER 60 MPH. SMALL
HAIL ALSO REPORTED.
&&
DLLocal storm report, Jul 6, 6:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 WNW STARKVILLE 33.46N 88.85W
07/06/2012 OKTIBBEHA MS TRAINED SPOTTER
SIDING DAMAGE ON A HOME IN THE CROSSGATE NEIGHBORHOOD
NEAR MS HIGHWAY 25 AND MS HIGHWAY 182. ESTIMATED 70 MPH
WIND GUST. PEA SIZE HAIL.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:29 PM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 56 min |
| Jul 5, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 53 min |
| Jul 6, 12:16 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 44 min |
| Jul 6, 12:34 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 41 min |
| Jul 6, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 15 min |
| Jul 6, 12:52 AM CDT | Special Weather Statement | JAN | Choctaw, Webster | 58 min |
| Jul 6, 12:57 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 33 min |
| Jul 6, 1:38 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Kemper, Montgomery, Neshoba, Noxubee and 2 more | 57 min |
| Jul 6, 2:05 AM CDT | Special Weather Statement | JAN | Attala, Carroll, Grenada, Kemper, Lauderdale, Montgomery and 1 more | 40 min |
| Jul 6, 2:23 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Holmes, Lauderdale, Leake, Leflore and 4 more | 42 min |
| Jul 6, 5:24 AM CDT | Special Weather Statement | JAN | Humphreys | 31 min |
| Jul 6, 10:17 AM CDT | Special Weather Statement | JAN | Grenada | 43 min |
| Jul 6, 1:23 PM CDT | Special Weather Statement | JAN | Marion | 42 min |
| Jul 6, 2:23 PM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Jul 6, 2:25 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Jul 6, 3:01 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Jul 6, 3:14 PM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| Jul 6, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 38 min |
| Jul 6, 3:51 PM CDT | Special Weather Statement | JAN | Adams | 29 min |
| Jul 6, 4:03 PM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 72 min |
| Jul 6, 4:36 PM CDT | Special Weather Statement | JAN | Clay, Lowndes | 29 min |
| Jul 6, 5:19 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| Jul 6, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 52 min |
| Jul 6, 5:35 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha, Webster | 30 min |
| Jul 6, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 65 min |
| Jul 6, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 40 min |
| Jul 6, 6:21 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jul 6, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.